MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRIT HEMI CLUSTER HOLE CUP 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY TRIT HEMI CLUSTER HOLE CUP 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 502-03-50D
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Metal Related Pathology (4530)
Date of Event 07/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a trident shell was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: "this product inquiry concerns a female patient who underwent a primary cementless total hip arthroplasty in 2009 and then developed what is described as bone resorption around the femur and acetabulum although that was not corroborated in the revision operation report.Patient also developed elevated metal ions and underwent revision surgery on (b)(6) 2018.At that time the revision was carried out with a competitor implants and stryker cables.While i was not able to review the operation report of the primary total hip arthroplasty, i was able to review the original stryker stickers so i can confirm that the procedure was done.I also can confirm that the revision procedure was done because i was able to review the operation report.The root cause of revision surgery for bone resorption and elevated metal ions is multifactorial including surgical technique factors including preparation of the femoral head and trunnion prior to insertion, patient activity level and bmi, and implant factors." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to loosening of both the femoral and acetabular components as well as elevated cobalt levels in her blood.A review of the provided medical records by a clinical consultant was unable to confirm the event.Further information such as pathology reports, and the pre- and post-operative x-rays as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : not returned to the manufacturer.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit v40 femoral head on her right hip on or about (b)(6) 2009.It is further alleged that she developed bone resorption at her acetabulum and proximal femur as well as elevated cobalt levels in her blood and based upon these findings she was revised on (b)(6) 2018.

Brand Name
PRIMARY TRIT HEMI CLUSTER HOLE CUP 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
alessandra chavez
3365 enterprise ave
weston, FL 33331
9546280700
MDR Report Key19264255
Report Number0002249697-2024-00699
Device Sequence Number16786399
Product Code JDI
UDI-Device Identifier07613327040135
UDI-Public07613327040135
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081171
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2013
Device Catalogue Number502-03-50D
Device Lot NumberMETD65
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2024
Initial Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexFemale